Medical Questions > General Forum Topics > Pharmaceuticals Forum

Meticorten (prednisone) and mood swings

My daughter is under trearment for suprarenal glands with Meticorten. She has been for 7 months with 5 mg daily.
4 weeks ago we started noticing extreme anxiety on her and she has been expericing extreme mood swings with rage.
Her psichyatrist recomended sustitution of meticorten to evaluate the posibilitybof this creating her mood swings.
The endocrinologyst reduced to 2.5 mg the dosage, and we saw very positive mood change for 4 days... on the fifth day she went back to experiencing stress and mood swings.
Should we go on and replace the meticorten with another option?.
Did you find this post helpful?
|

User Profile
replied August 18th, 2011
Especially eHealthy
jtee,

It is well known that steroids can cause irritability, mood swings, depression, anxiety, etc. However, these symptoms can be caused by other things also.

So, the decision as to whether or not change medications should be make by the patient's physicians, who can determine the risk/benefits ratio.

Good luck.
|
Did you find this post helpful?